Alert archive / South Dakota / River Flood Warnings in 2008
River Flood Warning 22, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 5, 2008, 11:01 AM CDT for Davison County, South Dakota. It took effect at Jun 6, 2008, 3:41 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 11:01 AM CDT (16:01 UTC)
- In effect from
- Jun 6, 2008, 3:41 PM CDT
- Expired
- Jun 6, 2008, 9:39 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Davison County, SD
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 051601
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT THU JUN 05 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
JAMES RIVER NEAR SCOTLAND
FIRESTEEL CREEK NEAR MOUNT VERNON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC067-135-061601-
/O.NEW.KFSD.FL.W.0021.080607T0000Z-080611T0200Z/
/SCOS2.2.ER.080607T0000Z.080608T0600Z.080610T0200Z.NO/
1101 AM CDT THU JUN 05 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE JAMES RIVER NEAR SCOTLAND.
* FROM FRIDAY EVENING TO TUESDAY EVENING.
* AT 08AM THURSDAY THE STAGE WAS 10.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR
14.3 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE
BY MONDAY JUNE 09.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC035-061601-
/O.NEW.KFSD.FL.W.0022.080607T0745Z-080609T0208Z/
/MTVS2.1.ER.080607T0745Z.080607T1800Z.080608T0208Z.NO/
1101 AM CDT THU JUN 05 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM LATE FRIDAY NIGHT TO SUNDAY EVENING.
* AT 10AM THURSDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM SATURDAY AND CREST NEAR
8.1 FEET BY SATURDAY JUNE 07. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SATURDAY JUNE 07.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
JAMES RIVER
SCOS2 13.0 10.15 THU 8 AM 14.3 SUN 1 AM
FIRESTEEL CREEK
MTVS2 8.0 5.91 THU 11 AM 8.4 SAT 1 PM2 follow-up statements
000
WGUS83 KFSD 060257
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 PM CDT THU JUN 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER NEAR SCOTLAND
FIRESTEEL CREEK NEAR MOUNT VERNON
BIG SIOUX RIVER AT HAWARDEN
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC067-135-070257-
/O.EXT.KFSD.FL.W.0021.080606T1330Z-080611T1342Z/
/SCOS2.3.ER.080606T1330Z.080608T0600Z.080610T1342Z.NO/
957 PM CDT THU JUN 05 2008
...FLOOD WARNING EXTENDED UNTIL 9 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* FROM FRIDAY MORNING TO WEDNESDAY MORNING.
* AT 09PM THURSDAY THE STAGE WAS 10.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 8 AM FRIDAY AND CREST NEAR
15.7 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY JUNE 10.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC083-125-070257-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/DVSS2.2.ER.080604T0245Z.080605T0130Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL FURTHER NOTICE.
* AT 07PM THURSDAY THE STAGE WAS 12.5 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...HIGHWAY 18 WEST OF DAVIS WILL BEING
FLOODING...AND SEVERAL HOUSES IN THE WESTERN PARTS OF DAVIS ARE IN
DANGER OF FLOODING.
$$
SDC027-125-070256-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/WKAS2.2.ER.080605T2050Z.080607T0000Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FURTHER NOTICE.
* AT 06PM THURSDAY THE STAGE WAS 14.4 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
05.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY SATURDAY JUNE 07
THEN BEGIN FALLING.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS.
$$
IAC167-SDC083-127-070256-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080611T1200Z/
/HAWI4.1.ER.080606T2000Z.080608T1800Z.080610T1200Z.NO/
957 PM CDT THU JUN 05 2008
...FLOOD WARNING EXTENDED UNTIL 7 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL WEDNESDAY MORNING.
* AT 12PM WEDNESDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 PM FRIDAY AND CREST NEAR
19.1 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY JUNE 10.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
SDC035-070256-
/O.EXT.KFSD.FL.W.0022.080606T2041Z-080608T2159Z/
/MTVS2.1.ER.080606T2041Z.080607T0600Z.080607T2159Z.NO/
957 PM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM FRIDAY AFTERNOON TO SUNDAY AFTERNOON.
* AT 09PM THURSDAY THE STAGE WAS 7.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY AND CREST NEAR 8.1
FEET BY SATURDAY JUNE 07. THE RIVER WILL FALL BELOW FLOOD STAGE BY
SATURDAY JUNE 07.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
IAC041-059-070256-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.080604T1300Z.080608T0000Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FURTHER NOTICE.
* AT 04PM THURSDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.5 FEET BY SATURDAY JUNE 07
THEN BEGIN FALLING.
$$
IAC021-070256-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.080531T1003Z.080610T1800Z.000000T0000Z.NO/
957 PM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09PM THURSDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
05.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET BY TUESDAY JUNE 10
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
SCOS2 13.0 10.87 THU 9 PM 15.7 SUN 1 AM
VERMILLION RIVER
DVSS2 11.0 E12.50 THU 7 PM 14.1 WED JUN 04
WKAS2 14.0 14.43 THU 6 PM 16.5 FRI 7 PM
BIG SIOUX RIVER
HAWI4 15.0 14.32 WED 12 PM 19.1 SUN 1 PM
FIRESTEEL CREEK
MTVS2 8.0 7.06 THU 9 PM 8.3 SAT 1 AM
LITTLE SIOUX RIVER
SPWI4 10.0 11.49 THU 4 PM 12.5 SAT 7 PM
LNNI4 18.0 18.03 THU 9 PM 19.2 TUE 1 PM000
WGUS83 KFSD 061439
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 AM CDT FRI JUN 06 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER AT MITCHELL
FIRESTEEL CREEK NEAR MOUNT VERNON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
JAMES RIVER NEAR SCOTLAND
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
ROCK RIVER AT ROCK RAPIDS
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA..
LITTLE VERMILLION NEAR SALEM
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
SDC035-061-061509-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-080608T2100Z/
/JRMS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE JAMES RIVER AT MITCHELL.
* AT 08AM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.6 FEET 7 AM
SATURDAY.
* AT STAGES NEAR 17.0 FEET...THE LOWER BANKS OVERFLOW.
$$
SDC067-135-071438-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-080612T0200Z/
/SCOS2.3.ER.080606T1254Z.080608T0600Z.080611T0200Z.NO/
939 AM CDT FRI JUN 06 2008
...FLOOD WARNING EXTENDED UNTIL 9 PM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL WEDNESDAY EVENING.
* AT 08AM FRIDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE
06.
* FORECAST...THE RIVER WILL CREST NEAR 16.6 FEET BY SUNDAY JUNE 08.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 10.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC087-071438-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LVSS2.1.ER.080606T0242Z.080606T1415Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE VERMILLION NEAR SALEM.
* UNTIL FURTHER NOTICE.
* AT 09AM FRIDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
05.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE.
$$
SDC027-125-071438-
/O.EXT.KFSD.FL.W.0016.000000T0000Z-080612T0600Z/
/WKAS2.2.ER.080605T2050Z.080607T0600Z.080611T0600Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 07AM FRIDAY THE STAGE WAS 15.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY JUNE
05.
* FORECAST...THE RIVER WILL CREST NEAR 16.5 FEET BY SATURDAY JUNE 07.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY JUNE 11.
* AT STAGES NEAR 16.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 461ST AVENUE NORTHEAST OF COLFAX CORNER...AND MAJOR FLOODING OF
AGRICULTURAL LAND SOUTH OF DAVIS BEGINS.
$$
IAC167-SDC083-127-071438-
/O.EXT.KFSD.FL.W.0019.000000T0000Z-080610T2300Z/
/HAWI4.1.ER.080606T2248Z.080608T1200Z.080609T2300Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL TUESDAY EVENING.
* AT 12PM WEDNESDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM FRIDAY AND CREST NEAR
19.1 FEET BY SUNDAY JUNE 08. THE RIVER WILL FALL BELOW FLOOD STAGE
BY MONDAY JUNE 09.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-071438-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-080611T1342Z/
/AKRI4.2.ER.080607T0000Z.080609T0000Z.080610T1342Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL WEDNESDAY MORNING.
* AT 08AM FRIDAY THE STAGE WAS 15.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR
19.5 FEET BY MONDAY JUNE 09. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY JUNE 10.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
IAC119-071438-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-080608T1200Z/
/RAPI4.2.ER.080605T2050Z.080606T0600Z.080607T1200Z.UU/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 09AM FRIDAY THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 07.
* AT STAGES NEAR 16.0 FEET...THE HIGHER BANKS ON THE LEFT SIDE OF THE
RIVER...AND THE LOWER BANKS ON THE RIGHT SIDE...WILL BEGIN FLOODING.
$$
IAC041-059-071438-
/O.EXT.KFSD.FL.W.0018.000000T0000Z-080608T0600Z/
/SPWI4.1.ER.080604T1300Z.080605T2100Z.080607T0600Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE SATURDAY NIGHT.
* AT 04PM THURSDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.5 FEET BY SATURDAY JUNE 07.
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JUNE 07.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY JUNE 07.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-071438-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-080609T1800Z/
/LNNI4.1.ER.080531T1003Z.080606T1800Z.080608T1800Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL MONDAY AFTERNOON.
* AT 09AM FRIDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY JUNE
06.
* FORECAST...THE RIVER WILL CREST NEAR 19.2 FEET BY TUESDAY JUNE 10.
THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY JUNE 08.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
SDC035-061509-
/O.CAN.KFSD.FL.W.0022.000000T0000Z-080608T2159Z/
/MTVS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT FRI JUN 06 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 07AM FRIDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AND CREST NEAR 8.1 FEET BY
SATURDAY JUNE 07.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.5 FEET. THE
RIVER WILL FALL TO 6.6 FEET BY .
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
JRMS2 17.0 15.82 FRI 9 AM 16.6 SAT 7 AM 15.8 FRI JUN 06
SCOS2 13.0 13.07 FRI 8 AM 16.7 SUN 1 AM 13.1 FRI JUN 06
VERMILLION RIVER
LVSS2 7.0 7.47 FRI 9 AM M 7.5 FRI JUN 06
WKAS2 14.0 15.91 FRI 7 AM 16.6 SAT 1 AM 15.9 FRI JUN 06
BIG SIOUX RIVER
HAWI4 15.0 14.32 WED 12 PM 19.3 SUN 7 AM 14.3 WED JUN 04
AKRI4 16.0 15.57 FRI 8 AM 19.7 SUN 7 PM 16.1 THU JUN 05
ROCK RIVER
RAPI4 13.0 15.60 FRI 9 AM 14.8 FRI 1 PM 16.5 FRI JUN 06
LITTLE SIOUX RIVER
SPWI4 10.0 11.49 THU 4 PM 10.2 FRI 1 PM 11.5 THU JUN 05
LNNI4 18.0 18.05 FRI 9 AM 18.1 FRI 1 PM 18.2 TUE JUN 03
FIRESTEEL CREEK
MTVS2 8.0 7.30 FRI 8 AM 7.2 FRI 1 PM 7.5 FRI JUN 06What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 5, 4:55 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 4:55 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT THU JUN 5 2008 .DISCUSSION... WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE. HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL SUN NGT AND BEYOND. && AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS...CARRYING MVFR CONDITIONS... WILL BE POSSIBLE AT TAF SITES THROUGH AROUND 15Z...BEFORE TAPERING OFF FROM SOUTH TO NORTH IN THE LATE MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP AFTER 20Z THIS AFTERNOON... WITH MVFR TO IFR CONDITIONS IN HEAVIER STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RSR
Hazardous weather outlook, Jun 5, 6:16 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 616 AM CDT THU JUN 05 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 616 AM CDT THU JUN 05 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED UNTIL LATER IN THE AFTERNOON...WHEN WIDESPREAD THUNDERSTORMS SHOULD DEVELOP MAINLY WEST OF INTERSTATE 29...MOVING EAST OVER THE ENTIRE AREA THIS EVENING. SOME OF THESE THUNDERSTORMS SHOULD CONTAIN LARGE HAIL...POSSIBLY UP TO BASEBALL SIZE. THERE WILL ALSO BE A THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES...MAINLY ALONG AND SOUTHEAST OF A LINE FROM MARSHALL MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA. FLOODING... THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE THIS WEEK. MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR CONTINUED OR ADDITIONAL FLOODING. THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT WEST OF INTERSTATE 29...AND OVER MOST OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY 7 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 5, 6:43 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 SW UTICA 42.93N 97.56W
06/04/2008 E1.50 INCH YANKTON SD TRAINED SPOTTER
0435 PM FLASH FLOOD 2 S TABOR 42.91N 97.66W
06/04/2008 BON HOMME SD TRAINED SPOTTER
FIELDS WASHED OUT SOUTH OF TABOR
0510 PM HAIL 5 NW YANKTON 42.94N 97.45W
06/04/2008 E0.88 INCH YANKTON SD PUBLIC
0530 PM FLASH FLOOD 6 SSW UTICA 42.91N 97.54W
06/04/2008 YANKTON SD LAW ENFORCEMENT
FLOODING IN FIELDS NEAR HWY 50/52 JUNCTION. TWO INCHES OF
RAIN IN ABOUT 45 MINUTES.
0700 PM FLASH FLOOD DANTE 43.04N 98.19W
06/04/2008 CHARLES MIX SD LAW ENFORCEMENT
ROAD FLOODING IN AND NEAR DANTE WITH 3 INCHES OF RAIN.
0715 PM FLASH FLOOD 8 S ALEXANDRIA 43.54N 97.78W
06/04/2008 HANSON SD EMERGENCY MNGR
SEVERAL COUNTY/TOWNSHIP ROADS FLOODED NEAR HIGHWAY 42
1052 PM DOWNBURST 5 S GALVA 42.43N 95.42W
06/04/2008 IDA IA LAW ENFORCEMENT
DOWNBURST WINDS CAUSED TREE DAMAGE BLOCKING HIGHWAY 20.
&&
GHARMONThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 29 min |
| Jun 5, 10:35 AM CDT | Flash Flood Watch | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 11 hr |
| Jun 5, 10:38 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 37 min |
| Jun 5, 10:52 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 23 min |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 10 days |
| Jun 5, 11:10 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 35 min |
| Jun 5, 11:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 30 min |
| Jun 5, 11:38 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Davison, Douglas, Hanson, Hutchinson | 52 min |
| Jun 5, 11:44 AM CDT | Flash Flood Warning | FSD | Bon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more | 5 hr |
| Jun 5, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 31 min |
| Jun 5, 12:18 PM CDT | Flash Flood Warning | FSD | Clay, Lincoln, McCook, Minnehaha, Turner, Union and 1 more | 6 hr |
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 34 min |
| Jun 5, 12:45 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner | 30 min |
| Jun 5, 12:56 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 49 min |
| Jun 5, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
| Jun 5, 3:16 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 5, 3:40 PM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Gregory, Hutchinson | 4 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
| Jun 5, 4:15 PM CDT | Flash Flood Warning | FSD | Brule, Jerauld | 3 hr |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 48 min |
| Jun 5, 5:23 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Hutchinson | 37 min |
| Jun 5, 5:41 PM CDT | Flash Flood Warning | FSD | Aurora, Davison, Jerauld, Sanborn | 119 min |
| Jun 5, 5:53 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, Sanborn | 52 min |
| Jun 5, 5:54 PM CDT | Flash Flood Warning | FSD | Hanson, Hutchinson, McCook, Miner, Sanborn | 105 min |
| Jun 5, 6:32 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 43 min |
| Jun 5, 6:49 PM CDT | Flash Flood Warning | FSD | Bon Homme, Yankton | 50 min |
Nearby
River Flood Warnings in South Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.